Tinea Versicolor Archives

tinea versicolor

[ Tinea Versicolor Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!
 
        

tinea versicolor

Posted by
Lisa on July 10, 2001 at 02:16:47:

I've had tinea versicolor off and on since i was sixteen. i'm now 23 and of course i still get it. my doctor has prescribed nizorol in the past but my question is if i used the nizorol shampoo directly on my body would that help just as well? I would prefer not to take the pill so i'm looking for any suggestions.



Re: tinea versicolor

Posted by izzy on July 11, 2001 at 00:42:37:

In Reply to: tinea versicolor posted by Lisa on July 10, 2001 at 02:16:47:

thanx for the info lisa!

I've been on the nizoral shampoo (the prescription stuff, not the over the counter stuff) in combination with the nizoral pill on and off for a little over a year and it hasn't really helped me.

But don't be discouraged. I would stop using the shampoo after a few months when my skin wasn't changing any. But in the tinea veriscolor BB archive i've read the doctor recommend using the shampoo on the body, but add that in any treament one must be vigilant until a month (i think) after symptoms are gone.
And if you already know this, disregard:
1) they say you can't wear the same clothes twice unless washed, or use the same towel more than once
2) wear pjs that cover your whole body, or to be more vigilant wash your bed sheets in hot water every day
3) during showers, scrub your skin with a terry cloth to slough off skin
4) Always shower after sweating a whole lot

This is just a little info i read over and over again in the archive. But there's more advice from suffer's of TV and from the doctor if you look in the archive for tinea veriscolor on this site.



Re: tinea versicolor

Posted by izzy on July 11, 2001 at 01:04:53:

In Reply to: tinea versicolor posted by Lisa on July 10, 2001 at 02:16:47:

it's me again!
I was just surfing the Tinea bulletin board archive again and found an entry from the doctor about a 100% cure!!! But it might be a little cumbersome or uncomfortable to do if you have a boyfriend or are on a date!! I pasted it below for you!

"First of all, skin replaces itself every 4 weeks (on the average). Since tinea versacolor is a fungus, and fungi live only on dead stuff, you have to treat this for at least 4 weeks to be sure that is gone for good. Any less & you will almost certainly get it back (like you did).

Selsun Blue is strong enough to cure nearly everyone's tinea versacolor. NOTHING anyone uses can kill the fungus. The best it does is keep it from growing into new tissue so long as you use it. That way, it grows the condition right off your body. If you skip one treatment, the fungus can "jump" into the untreated tissue & you have to start all over.

The problem is that it is messy to do it right: Take your bath at night and, after you towel off, smear selsun Blue over the areas involved & leave it on. Put on a granny nightie and sleep the night. In the morning take a rinsing shower and don't rinse 100% of it off. Repeat this daily for a month.

Remember, anyone can be allergic to anything. SO, if this causes you ANY irritation, stop using it.

ANYTHING you use orally or topically will not work any faster or slower since they all work the same way and the rate of replacement of your skin is the determining factor."



Follow Ups:


Re: tinea versicolor

Posted by
Lisa Lynn on July 11, 2001 at 03:04:46:

In Reply to: Re: tinea versicolor posted by izzy on July 11, 2001 at 00:42:37:

Hi,

I had posted about tinea versicolor a while back, I followed the instructions after reading the archives and it really does work. Mine is not completely gone but I have issue with my immune system, I can tell you it is better and I am continuing with the selsun blue, the 1% shampoo and scrubbing the skin everytime to remove the dead skin cells. After that, I have been in the sun and the spots are tanning over. You do have to follow this regimen EVERY night, for at least a month as was mentioned or it will come back and don't just "spot treat", put it on the entire area that is affected just to be safe. I also read to keep the area moisturized but not with an oil, a light lotion will do. You may want to read about candida on here and also leaky gut, they can both play a roll. Stick with it, it can get better : )

Lisa Lynn



Re: tinea versicolor (Sigh!)

Posted by Walt Stoll on July 11, 2001 at 07:04:21:

In Reply to: tinea versicolor posted by Lisa on July 10, 2001 at 02:16:47:

Hi, Lisa.

I consider it malpractice to prescribe oral nizoral for the superficial fungus infestation that is tinea versicolor. Topical is safe and much less expensive as well as at least as effective!

What have you learned from the archives as to what else you can do to improve your cure rate?

Walt

Follow Ups:


Re: tinea versicolor (Testimonial)

Posted by Walt Stoll on July 11, 2001 at 07:06:54:

In Reply to: Re: tinea versicolor posted by Lisa Lynn on July 11, 2001 at 03:04:46:

Thanks, Lisa.

Perhaps your testimonial will help others to get rid of this bothersome condition.

Namaste`

Walt

Follow Ups:


[ Tinea Versicolor Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!